Mayo Clinic Connect
Interested in experiences of men/women on Synthroid who have added Tumeric.
Hello @speedy and welcome to Mayo Connect. You have posted an interesting idea. At Mayo Connect, we have previously had conversations on Tumeric, please see https://connect.mayoclinic.org/discussion/turmeric/?pg=3#comment-42377 for some of our members’ comments. We would be interested in knowing if you are interested in this for yourself personally or for a friend or family member? Are you taking Synthroid now? Teresa
Jump to this post
Thanks for the reply Teresa. This post was for myself. I’m 74 and had my thyroid gland(cancer)removed at 9.
I starting taking Tumeric three weeks ago and felt energized plus arthritis pain and muscle soreness decreased. This week I felt hyper and was urinating frequently. Stopped taking Turmeric. I’m in great health, 6’1″, 208lbs. Work out at YMCA and or walk 7 days each week.
Like the benefits of Turmeric. Any input would be appreciated.
Liked by Teresa, Volunteer Mentor
@speedy I am glad that you shared some more about your question. Here are some Members of Connect who have shared information about their use of Tumeric, @lisa54 and @bonniecanby. @vonbaron36. I hope that they will join you in this conversation. I see from your post that you took Tumeric about three weeks ago and stopped because you felt that you were having side-effects. Since you stopped the Tumeric, have the side-effects ceased or are they diminished? Also, did you discuss this with your doctor? Teresa
Side effects have ceased.. Started Turmeric without consulting my MD.
I have taken both for three years.
Liked by Teresa, Volunteer Mentor, Parus
Have you noticed any changes?
What is your daily dosage?
Why are you taking Synthroid?
Thanks for responding
I havn’t noticed and adverse reactions. The curcumiin has helped reduce the pain that I have from MGUS and nerve pain in my back.
The only problem I have w/ Turmeric that I am aware of is if I use too much I get intestinal discomfort. I buy it fresh, peel and grate it and make a tincture…1 ml. a day for pain. May not sound like much, but tinctures are highly concentrated. Also knocked out a sinus infection.
Apple cider vinegar can be used in place of alcohol. I prefer it fresh and now growing my own.
I only use pills.
Hi Bonnie, just wanted to check in as I have been away for some time. Hope you are doing better.
Liked by Lisa Lucier
I may be having heart surgery while in mesa for the winter. It will be done here at mayo.
Liked by JK, Alumna Mentor, Lisa Lucier
@bonniecanby if you proceed with your heart surgery I am sure the results will be worth it, you are doing it at such an incredible hospital.
Hi, @speedy — just wanted to check in and see how you are doing. Did you decide to keep taking the turmeric?
I am having my Heart surgery pn feb 21. They are replacing twp valves and moving one of my pacemaker leads. They also may be doing a cabg. I will be going ack on tumeric followiing surger as as it is conytolling mh mgus.
I have been taking Synthroid after having my thyroid irradiated, approximately 40 years ago. I have been healthy all of my life (I am 67). I just recently experienced the horrible rash of brown tail moths. I have had severe itching, burning pain, and red welts from both of my wrists to just below my shoulders, even waking me up multiple times each night. I admittedly scratched my skin deeply, causing bleeding; after nearly a month of misery, I visited my wonderful MD and she prescribed Prednisone 10 mg for a week and said that I had an allergy to the poison in the hairs that the moths gifted me with. The Prednisone helped quite a bit, but almost the moment I finished the Prednisone the rash started all over again. After suffering for another few weeks, I visited my doctor again. She was surprised that it was still a problem and prescribed Prednisone again, this time for two weeks. She told me not to scratch, no matter what – and advised me to ice my arms, which I do with some relief. Somehow, I managed to ignore the persistent urges to scratch for all of the two weeks and a week beyond the end of the Prednisone. Again, as soon as the Prednisone was gone, the rash came back with a vengeance. I have tried so many creams, lotions and potions on my arms that my skin seems to be somewhat compromised now; I cannot even wear a long sleeve blouse, no matter how lightweight it is, without it causing more welts to present themselves. Last night, I scratched again after waking up scratching and miserable. The only thing I can relate the feeling of this rash to is shingles and/or having insulation particles embedded in my skin. If my husband touches my arm I cringe. I called a dermatologist yesterday, hoping to get in to see her next week; I need some assistance, for sure. After this long description (thanks for your patience), my question is this: I take 100 mg of Synthroid. Is is safe, without side effects, to also take Turmeric. I have purchased some in hopes of its inflammation-fighting properties to help with my problem. I also take a Calcium supplement and one baby aspirin each day. What do you think? I thank you, sincerely, in advance, for any and all opinions/information you can share. Many blessings, Debbie
version 220.127.116.11.3.3Page loaded in 1.353 seconds